Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 23, 2014, 10:21 PM CDT for Ford County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2014, 10:21 PM CDT (03:21 UTC)
- Expired
- Sep 23, 2014, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
125
WWUS83 KDDC 240321
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1021 PM CDT TUE SEP 23 2014
KSZ078-240400-
FORD KS-
1021 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD COUNTY UNTIL 1100 PM
CDT...
AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORD...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKLIN...FORD...WRIGHT AND WINDHORST.
LAT...LON 3758 9999 3784 9988 3781 9957 3747 9956
3747 9957
TIME...MOT...LOC 0321Z 305DEG 26KT 3767 9985
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 23, 6:49 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 23, 6:49 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 649 PM CDT TUE SEP 23 2014 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 311 PM CDT TUE SEP 23 2014 THE FORECAST CONUNDRUM FOR THIS EVENING IS WHAT TO DO WITH SPATIOTEMPORAL ARRANGEMENTS OF POPS. LARGELY BIASED POP ARRANGEMENT TO THE MESOSCALE MODELS LIKE THE HRRR AND 4 KM NAM. THE GFS HAS CONVECTION FURTHER NORTH THAN THESE MODELS AS AN OUTLIER. SPC MESOANALYSIS SHOWS MOISTURE CONVERGENCE ALONG A TROUGH AXIS THAT IS DRAPED FROM THE SOUTHWEST TO THE NORTHEAST. FARTHER TO THE NORTHWEST, DRIER AIR HAS WORKED ITS WAY IN WITH CLEAR SKIES, SO AM MORE DUBIOUS TO CONVECTION FORMING. THE CAVEAT TO THIS IS ACROSS EASTERN COLORADO WHERE CUMULUS IS STARTING TO BUBBLE. THIS ACTIVITY MIGHT NOT REACH OUR AREA AND THE PROBLEM WITH THAT IS THAT THE LOW LEVEL JET FOR TONIGHT IS DISPLACED/FORECAST TO THE SOUTHEAST, SO NOT SURE OUR NORTHWEST ZONES ARE IN THE AREA FOR SUSTAINED LATE NIGHT CONVECTION VIA THE LOW LEVEL JET LIKE COMPARED TO LAST NIGHT. ANYWAY, HAVE THE HIGHEST POPS FROM LIBERAL TO DODGE CITY TO LARNED AND POINTS SOUTHEAST. THIS WILL BE IN THE BETTER AREA OF THE AFOREMENTIONED MOISTURE CONVERGENCE. MESOANALYSIS SHOWS ABOUT 500- 1500 J/KG OF SBCAPE ALONG WITH ABOUT 30 KT OF BULK SHEAR. THE LARGE HAIL PARAMETER VIA THE 12Z NAM SOLUTION COMES UP WITH A VALUE OF 4 TO 5, SUGGESTING THAT 1.5" WOULD BE THE MAX FOR UPPER HAIL SIZE FORECAST DISTRIBUTION. PROBABLY WILL BE SMALLER AS CONVECTION BECOMES QUASI-LINEAR (AT LEAST SHOWN IN THE MODELS) AND YOU GET ENHANCED PRECIPITATION EFFICIENCY AND HIGHER BENEFICIAL COMPETITION FOR HAIL EMBRYOS. SPEAKING OF WHICH, WITH A PWAT OF SLIGHTLY UNDER +2SD, WOULD NOT RULE OUT ANOTHER 1-3" PRECIPITATION HIT FOR LOCATIONS THAT ARE UNDER TRAINING STORMS. RIGHT NOW THE MOST FAVORABLE AREA FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ALONG AND SOUTH OF HIGHWAY 50. OTHERWISE, THERE WILL BE ANOTHER CHANCE FOR STORMS WITH A PREFERENCE TO OUR SOUTHWEST ZONE TOMORROW AFTERNOON BUT MAINLY EVENING. MINIMUMS TONIGHT WILL BE IN THE UPPER 50S TO LOWER 60S AND MAXIMUMS TOMORROW WILL BE IN THE 80S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 214 PM CDT TUE SEP 23 2014 AN UPPER RIDGE CURRENTLY OVER THE WESTERN STATES WILL BE IN THE PROCESS OF BUILDING INTO THE NORTHERN PLAINS AND GREAT LAKES INTO THIS WEEKEND AS A STRONG UPPER TROUGH APPROACHES THE WEST COAST. AS THIS OCCURS, SOME OF THE SHORTWAVE ENERGY CURRENTLY MOVING THROUGH THE NORTHERN PLAINS WILL BREAK OFF FROM THE MAIN WAVE AND RETROGRADE AS A CLOSED LOW INTO THE MIDWEST. INITIALLY, THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE THROUGH THE CENTRAL HIGH PLAINS FOR SOME WEAK TO MODERATE INSTABILITY WITH AFTERNOON HEATING. LOW LEVEL CONVERGENCE ALONG A SURFACE TROUGH COULD TRIGGER A FEW THUNDERSTORMS ACROSS PARTS OF SOUTHWEST KANSAS WEDNESDAY EVENING. GIVEN THE LACK OF DYNAMIC SUPPORT, DON'T THINK ANY STORMS THAT DEVELOP WILL LAST TOO LONG INTO THE EVENING. WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP AGAIN ON THURSDAY EVENING BUT CONFIDENCE IS LOWER AS TO WHETHER THESE STORMS DEVELOP IN SOUTHWEST KANSAS OR REMAIN CONFINED FARTHER SOUTH. THROUGH THE REMAINDER OF THE EXTENDED PERIOD, THE UPPER LOW/TROUGH OVER THE THE WESTERN STATES IS PROGGED TO LIFT INTO SOUTHERN CANADA AND THE NORTHERN PLAINS AS THE UPPER RIDGE GETS EJECTED EASTWARD. THE SOUTHERN EXTENT OF THE TROUGH WILL BRUSH BY THE CENTRAL PLAINS. THE LOWER LEVELS OF THE ATMOSPHERE WILL BE DRYING OUT SOMEWHAT INTO THE WEEKEND AND WITH WEAK UPPER FLOW, THE CHANCES FOR THUNDERSTORMS WILL BE MINIMAL TO NON-EXISTENT. CHANCES FOR PRECIPITATION WILL BE INCREASING AGAIN AS THE WAVE OVER THE WESTERN CONUS WAVE MOVES OUT INTO THE PLAINS. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS BUT IT SHOULD BE SOMETIME AROUND LATE THIS WEEKEND OR EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 646 PM CDT TUE SEP 23 2014 THUNDERSTORMS WILL IMPACT MAINLY DODGE CITY TERMINAL THROUGH MID- EVENING. AFTER 0200 UTC, VFR CONDITIONS WILL PREVAIL WITH WINDS BECOMING SOUTHERLY AGAIN AT DDC AND GCK FOLLOWING THE EVENING CONVECTION. LOW LEVEL RELATIVE HUMIDITY WILL LIKELY STAY LOW ENOUGH IN THE LOWEST 3 KFT OF THE LOWER TROPOSPHERE TO PREVENT STRATUS DEVELOPMENT, SO VFR FORECAST WILL PREVAIL. WINDS WILL AVERAGE 12 TO 15 KNOTS FROM THE SOUTH-SOUTHWEST WITH SOME GUSTS AFTER 1600 UTC WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 85 61 85 / 60 20 20 20 GCK 61 87 60 86 / 20 20 20 10 EHA 60 87 60 83 / 20 20 30 10 LBL 61 88 61 85 / 60 30 30 20 HYS 59 83 59 84 / 30 10 10 10 P28 60 82 62 85 / 50 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...GERARD AVIATION...UMSCHEID
Hazardous weather outlook, Sep 23, 4:43 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT TUE SEP 23 2014 KSZ030-031-043>046-061>066-074>081-084>090-241200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT TUE SEP 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EARLY EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST AFTER 5 PM SOUTHEAST OF A HAYS TO GARDEN CITY LINE. STORMS WILL BE CAPABLE OF PRODUCING HAIL UP QUARTER SIZE IN DIAMETER ALONG WITH DAMAGING WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ADDITIONAL CHANCE OF THUNDERSTORMS WILL EXIST BOTH WEDNESDAY AND THURSDAY ALONG WITH WITH ANOTHER CHANCE SUNDAS INTO MONDAYS. HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED ANY OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON TO EARLY EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
In the hours before
Special weather statement, Sep 23, 9:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT TUE SEP 23 2014
KSZ077-078-240300-
FORD KS-GRAY KS-
917 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN...
NORTHWESTERN FORD AND NORTHEASTERN GRAY COUNTIES UNTIL 1000 PM CDT...
AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CIMARRON...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON AND HOWELL.
LAT...LON 3778 10041 3793 10036 3792 10023 3791 10022
3791 10008 3762 10012
TIME...MOT...LOC 0217Z 279DEG 14KT 3784 10030
RUSSELLSpecial weather statement, Sep 23, 9:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 956 PM CDT TUE SEP 23 2014 KSZ078-240345- FORD KS- 956 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORD COUNTY UNTIL 1045 PM CDT... AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DODGE CITY...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DODGE CITY...WRIGHT AND FT. DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992 TIME...MOT...LOC 0256Z 296DEG 18KT 3775 10005 RUSSELL
Local storm report, Sep 23, 10:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT TUE SEP 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 4 WSW DODGE CITY 37.73N 100.07W
09/23/2014 E1.00 INCH FORD KS NWS EMPLOYEE
1000 PM TSTM WND GST 4 WSW DODGE CITY 37.73N 100.07W
09/23/2014 E60.00 MPH FORD KS NWS EMPLOYEE
&&
UMSCHEIDLocal storm report, Sep 23, 10:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1009 PM CDT TUE SEP 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL DODGE CITY 37.76N 100.01W
09/23/2014 E0.75 INCH FORD KS PUBLIC
HAIL REPORTED AS DIME TO PENNY SIZED.
&&
MBLocal storm report, Sep 23, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1010 PM CDT TUE SEP 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL DODGE CITY 37.76N 100.01W
09/23/2014 E1.00 INCH FORD KS PUBLIC
&&
MRUSSELLSpecial weather statement, Sep 23, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1021 PM CDT TUE SEP 23 2014
KSZ078-240400-
FORD KS-
1021 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD COUNTY UNTIL 1100 PM
CDT...
AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORD...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKLIN...FORD...WRIGHT AND WINDHORST.
LAT...LON 3758 9999 3784 9988 3781 9957 3747 9956
3747 9957
TIME...MOT...LOC 0321Z 305DEG 26KT 3767 9985
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:11 PM CDT | Special Weather Statement | DDC | Seward | 49 min |
| Sep 23, 7:15 PM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 60 min |
| Sep 23, 7:23 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Sep 23, 8:18 PM CDT | Special Weather Statement | DDC | Seward | 42 min |
| Sep 23, 8:45 PM CDT | Flash Flood Warning | DDC | Seward, Stevens | 6 hr |
| Sep 23, 8:58 PM CDT | Areal Flood Warning | DDC | Finney, Gray | 12 hr |
| Sep 23, 9:17 PM CDT | Special Weather Statement | DDC | Gray | 43 min |
| Sep 23, 9:56 PM CDT | Special Weather Statement | DDC | Ford | 49 min |
| Sep 23, 10:02 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 29 min |
| Sep 23, 11:26 PM CDT | Areal Flood Warning | DDC | Seward, Stevens | 12 hr |
| Sep 24, 4:58 AM CDT | Special Weather Statement | DDC | Haskell | 47 min |
| Sep 24, 5:26 AM CDT | Special Weather Statement | DDC | Stevens | 49 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.